Sieve empirical likelihood and extensions of the generalized least squares

J. Zhang, I. Gijbels

Research output: Contribution to journalArticleAcademicpeer-review

26 Citations (Scopus)
1 Downloads (Pure)

Abstract

The empirical likelihood cannot be used directly sometimes when an infinite dimensional parameter of interest is involved. To overcome this difficulty, the sieve empirical likelihoods are introduced in this paper. Based on the sieve empirical likelihoods, a unified procedure is developed for estimation of constrained parametric or non-parametric regression models with unspecified error distributions. It shows some interesting connections with certain extensions of the generalized least squares approach. A general asymptotic theory is provided. In the parametric regression setting it is shown that under certain regularity conditions the proposed estimators are asymptotically efficient even if the restriction functions are discontinuous. In the non-parametric regression setting the convergence rate of the maximum estimator based on the sieve empirical likelihood is given. In both settings, it is shown that the estimator is adaptive for the inhomogeneity of conditional error distributions with respect to predictor, especially for heteroscedasticity.
Original languageEnglish
Pages (from-to)1-24
JournalScandinavian Journal of Statistics
Volume30
Issue number1
DOIs
Publication statusPublished - 2003

Fingerprint

Dive into the research topics of 'Sieve empirical likelihood and extensions of the generalized least squares'. Together they form a unique fingerprint.

Cite this